# SDR 2003UALA00743

- Difficulty date: October 4, 2003
- Submitted: October 14, 2003
- Operation: Air carrier
- Aircraft: N595UA
- Make and model: Boeing 757222
- Aircraft serial: 28748
- Aircraft time: 22,601 hours, 6,149 cycles
- Engine: Pwa PW2037
- System (JASC): 2120 · Air Distribution System
- Part: Seal Seat
- Condition: Detected
- Location: Nr 3 Seal
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT DIVERTED DUE TO SMOKE IN CABIN. ENGINE REMOVED AND NR 1, 2&3, NR 3 FORWARD & NR 3 AFT CARBON SEALS ALL REMOVED AND CHECKED. ALL CARBON SEALS CHECKED GOOD, MATING SURFACES OF SEAL SEATS OF NR 3 FWD & NR 3 AFT WERE FOUND TO HAVE HEAT CRACKS. MICROCRACKS ARE TYPICAL OF SEAL SEATS & ALTHOUGH THEY PRESSURE TESTED GOOD, STILL HAVE CONTRIBUTED TO SLIGHT LEAKAGE. IN ADDITION, SEAL SEATS ALSO FOUND TO BE SLIGHTLY OUT OF SPEC FOR FLATNESS. COMBINATION OF INCONTIGUOUS FLATNESS & MICROCRACKS IS BELIEVED TO HAVE CAUSED THE INTERMITTANT SEAPAGE OF OIL INTO GAS PATH.
